MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBHR130502A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Code c19: review of device manufacturing record history confirmed device met pre-release specifications.Code b17: the device was discarded at the treating facility and was, therefore, not available for analysis.No images enabling direct assessment of product performance were returned for evaluation.Further event details were requested, but not made available w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: during a procedure for a central venous stenosis, access was made from the brachio-cephalic artery and the superficial femoral artery.Amplatz wires were inserted and 10fr sheaths (unspecified brand) were placed.A 13 x 10 gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn® device) was advanced from the brachial access and implanted successfully.Next, a 13 x 5 viabahn® device was advanced from the femoral access to the treatment site.Deployment was started, but the deployment line did not release.The constrained device was pulled back into the sheath for removal.However, the viabahn® device was stuck and did not exit the sheath.The sheath and viabahn® device were removed together.As reported, a small piece of what appeared to be the patient's artery was found on the removed devices.A new sheath was placed and a new 13 x 5 viabahn® device was implanted with no further issues.It was reported the patient tolerated the procedure and is recovering well.
 
Additional Manufacturer Narrative
H6 - code c19: the primary reported complaint, concerning inability to deploy, could not be independently confirmed because there were no items returned for evaluation.Therefore, an independent assessment of deployment performance could not be conducted.Procedural deployment of the device can be impacted by different factors including but not limited to zipper integrity, delivery system support or stiffness, or presence of dried fluid on the device or within the catheter dual lumen.The cause for the primary complaint could not be established with the available information.The secondary reported complaint inability to withdraw device through sheath could not be independently confirmed because there were no items returned for evaluation.Withdrawal of the reportedly constrained device was necessary due to the inability to deploy, however the viabahn device instructions for use warns not to withdraw the endoprosthesis back into the sheath once it has been fully introduced.Instead the endoprosthesis should be brought close to the sheath tip and removed in tandem with the sheath.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key24533270
Report Number2017233-2026-07228
Device Sequence Number16036691
Product Code NIP
UDI-Device Identifier00733132646128
UDI-Public(01)00733132646128(17)281025
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVBHR130502A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date03/06/2026
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown